Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 6, NWS San Diego, CA

February 29, 2012

NWS San Diego, CA issued this small craft advisory at Feb 29, 2012, 2:27 PM PST. It took effect at Mar 1, 2012, 12:00 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 29, 2012, 2:27 PM PST (22:27 UTC)
In effect from
Mar 1, 2012, 12:00 PM PST
Expired
Mar 2, 2012, 6:00 AM PST
In force
18 hr
Issued by
NWS San Diego, CA

The text

As transmitted, in the capitals the NWS used until 2016.

254 
WHUS76 KSGX 292227
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
227 PM PST WED FEB 29 2012

...STRONG WINDS AND ROUGH SEAS OVER THE COASTAL WATERS THURSDAY
AFTERNOON THROUGH LATE THURSDAY NIGHT...

.A COLD FRONT WILL MOVE ACROSS THE SOUTHERN CALIFORNIA COASTAL
WATERS THURSDAY...BRINGING STRONG AND GUSTY WEST TO NORTHWEST WINDS
THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT.


PZZ775-010600-
/O.NEW.KSGX.SC.Y.0006.120301T2000Z-120302T1400Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
227 PM PST WED FEB 29 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO 6 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON THURSDAY TO 6 AM
PST FRIDAY. 

* WINDS AND WAVES: NORTHWEST WINDS 15 TO 25 KT WITH GUSTS 30 KT
  WILL GENERATE STEEP WAVES AND ROUGH SEAS WITH COMBINED SEAS OF 8
  TO 10 FEET.

* TIMING: WINDS WILL BE INCREASING EARLY THURSDAY AFTERNOON AND
  PEAK LATE THURSDAY EVENING. WINDS WILL GRADUALLY DIMINISH LATE
  THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ750-010600-
/O.NEW.KSGX.SC.Y.0006.120302T0200Z-120302T1400Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
227 PM PST WED FEB 29 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THURSDAY TO 6 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 6 AM
PST FRIDAY. 

* WINDS AND WAVES: NORTHWEST WINDS 15 TO 20 KT WITH FREQUENT GUSTS
  25 KT WILL GENERATE STEEP WAVES AND ROUGH SEAS WITH COMBINED
  SEAS OF 5 TO 8 FEET. 

* TIMING: WINDS WILL BE INCREASING LATE THURSDAY AFTERNOON AND
  PEAK LATE THURSDAY EVENING. WINDS WILL GRADUALLY DIMINISH LATE
  THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MOKER

WEATHER.GOV/SANDIEGO
6 follow-up statements
915 
WHUS76 KSGX 010542
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
942 PM PST WED FEB 29 2012

...STRONG WINDS AND ROUGH SEAS OVER THE COASTAL WATERS THURSDAY
AFTERNOON THROUGH LATE THURSDAY NIGHT...

.A COLD FRONT WILL MOVE ACROSS THE SOUTHERN CALIFORNIA COASTAL
WATERS THURSDAY...BRINGING STRONG AND GUSTY WEST TO NORTHWEST
WINDS THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT.

PZZ775-011300-
/O.CON.KSGX.SC.Y.0006.120301T2000Z-120302T1400Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
942 PM PST WED FEB 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO
6 AM PST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO
6 AM PST FRIDAY. 

* WINDS AND WAVES: NORTHWEST WINDS 15 TO 25 KT WITH GUSTS 30 KT 
  WILL GENERATE STEEP WAVES AND ROUGH SEAS WITH COMBINED SEAS OF 
  8 TO 10 FEET. 

* TIMING: WINDS WILL INCREASE EARLY THURSDAY AFTERNOON AND PEAK
  LATE THURSDAY EVENING...THEN GRADUALLY DIMINISH LATE THURSDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ750-011300-
/O.CON.KSGX.SC.Y.0006.120302T0200Z-120302T1400Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
942 PM PST WED FEB 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THURSDAY TO
6 AM PST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THURSDAY TO
6 AM PST FRIDAY. 

* WINDS AND WAVES: NORTHWEST WINDS 15 TO 20 KT WITH FREQUENT 
  GUSTS 25 KT WILL GENERATE STEEP WAVES AND ROUGH SEAS WITH 
  COMBINED SEAS OF 5 TO 8 FEET. 

* TIMING: WINDS WILL INCREASE LATE THURSDAY AFTERNOON AND PEAK
  LATE THURSDAY EVENING...THEN GRADUALLY DIMINISH LATE THURSDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JT

HTTP://WWW.WEATHER.GOV/SANDIEGO
139 
WHUS76 KSGX 011229
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
429 AM PST THU MAR 1 2012

...STRONG WINDS AND ROUGH SEAS OVER THE COASTAL WATERS THIS AFTERNOON
THROUGH EARLY FRIDAY MORNING...

.A COLD FRONT WILL MOVE ACROSS THE SOUTHERN CALIFORNIA COASTAL
WATERS TODAY...BRINGING STRONG AND GUSTY WEST TO NORTHWEST WINDS
THIS AFTERNOON THROUGH EARLY FRIDAY MORNING. WIND DRIVEN WAVES
WILL BE STEEP AND HAVE A SHORT PERIOD...SO THIS IN ADDITION TO
THE GUSTY WINDS...WILL MAKE FOR HAZARDOUS BOATING CONDITIONS.

PZZ775-012030-
/O.CON.KSGX.SC.Y.0006.120301T2000Z-120302T1400Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
429 AM PST THU MAR 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
PST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
PST FRIDAY. 

* WINDS AND WAVES: NORTHWEST WINDS 15 TO 25 KT WITH GUSTS 30 KT
  WILL GENERATE STEEP WAVES AND ROUGH SEAS...WITH COMBINED SEA
  HEIGHTS OF 8 TO 10 FEET.

* TIMING: WINDS WILL INCREASE EARLY THIS AFTERNOON AND PEAK LATE
  THIS EVENING...THEN GRADUALLY DIMINISH EARLY FRIDAY MORNING.

* IMPACTS: THE GUSTY WINDS AND ELEVATED SEAS WILL MAKE FOR ROUGH
  AND HAZARDOUS SEA CONDITIONS. STEEP WAVES HAVE THE POTENTIAL TO
  CAPSIZE SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ750-012030-
/O.CON.KSGX.SC.Y.0006.120302T0200Z-120302T1400Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
429 AM PST THU MAR 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM PST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM PST FRIDAY. 

* WINDS AND WAVES: NORTHWEST WINDS 15 TO 20 KT WITH FREQUENT GUSTS
  TO 25 KT WILL GENERATE STEEP WAVES AND ROUGH SEAS...WITH
  COMBINED SEA HEIGHTS OF 5 TO 8 FEET.

* TIMING: WINDS WILL INCREASE LATE THIS AFTERNOON AND PEAK LATE
  THIS EVENING...THEN GRADUALLY DIMINISH EARLY FRIDAY MORNING.

* IMPACTS: THE GUSTY WINDS AND ELEVATED SEAS WILL MAKE FOR ROUGH
  AND HAZARDOUS SEA CONDITIONS. STEEP WAVES HAVE THE POTENTIAL TO
  CAPSIZE SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRISON

HTTP://WWW.WEATHER.GOV/SANDIEGO
598 
WHUS76 KSGX 012023
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1223 PM PST THU MAR 1 2012

...STRONG WINDS AND ROUGH SEAS OVER THE COASTAL WATERS THIS
AFTERNOON THROUGH LATE TONIGHT...

STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL OCCUR OVER THE
COASTAL WATERS THIS AFTERNOON AND LAST THROUGH LATE TONIGHT. THE
STRONG WINDS WILL ALSO CAUSE STEEP WAVES. THE COMBINATION OF THE
GUSTY WINDS AND STEEP WIND WAVES WILL RESULT IN HAZARDOUS BOATING
CONDITIONS. 

PZZ775-020330-
/O.CON.KSGX.SC.Y.0006.000000T0000Z-120302T1400Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1223 PM PST THU MAR 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY. 

* WINDS AND WAVES: NORTHWEST WINDS 15 TO 25 KT WITH GUSTS 30 KT 
  WILL GENERATE STEEP WAVES AND ROUGH SEAS...WITH COMBINED SEA 
  HEIGHTS OF 8 TO 10 FEET. 

* TIMING: WINDS WILL INCREASE THIS AFTERNOON AND PEAK LATE THIS
  EVENING...THEN GRADUALLY DIMINISH LATE TONIGHT.

* IMPACTS: THE GUSTY WINDS AND ELEVATED SEAS WILL MAKE FOR ROUGH 
  AND HAZARDOUS SEA CONDITIONS. STEEP WAVES HAVE THE POTENTIAL 
  TO CAPSIZE SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND STEEP WIND WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.


&&

$$

PZZ750-020330-
/O.CON.KSGX.SC.Y.0006.120302T0200Z-120302T1400Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
1223 PM PST THU MAR 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM PST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM PST FRIDAY. 

* WINDS AND WAVES: NORTHWEST WINDS 15 TO 20 KT WITH FREQUENT 
  GUSTS TO 25 KT WILL GENERATE STEEP WAVES AND ROUGH SEAS...WITH 
  COMBINED SEA HEIGHTS OF 5 TO 8 FEET. 

* TIMING: WINDS WILL INCREASE LATE THIS AFTERNOON AND PEAK LATE 
  THIS EVENING...THEN GRADUALLY DIMINISH LATE TONIGHT. 

* IMPACTS: THE GUSTY WINDS AND ELEVATED SEAS WILL MAKE FOR ROUGH 
  AND HAZARDOUS SEA CONDITIONS. STEEP WAVES HAVE THE POTENTIAL 
  TO CAPSIZE SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND STEEP WIND WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

MOKER

WEATHER.GOV/SANDIEGO
610 
WHUS76 KSGX 020223
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
623 PM PST THU MAR 1 2012

...STRONG WINDS AND ROUGH SEAS OVER THE OUTER WATERS TONIGHT...
...LIGHTER WINDS AND SEAS OVER THE INNER WATERS...

GUSTY NORTHWEST WINDS WILL CONTINUE OVER THE OUTER WATERS TONIGHT
WHERE A SMALL CRAFT ADVISORY REMAINS IN EFFECT. GUSTY WINDS FROM
15 TO 25 KT COMBINED WITH STEEP WIND WAVES WILL RESULT IN
HAZARDOUS BOATING CONDITIONS IN THE OUTER WATERS. 
WINDS OVER THE INNER WATERS WILL BE LIGHTER...MAINLY BECAUSE A
WEAK COASTAL EDDY HAS FORMED JUST OFF THE COAST THIS EVENING.
THEREFORE...THE SMALL CRAFT ADVISORY FOR THE INNER WATERS HAS BEEN
CANCELLED.

PZZ750-020330-
/O.CAN.KSGX.SC.Y.0006.000000T0000Z-120302T1400Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
623 PM PST THU MAR 1 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS WILL BE LIGHTER THAN ORIGINALLY FORECAST IN THE INNER WATERS
FROM THE COAST TO 30 MILES OFFSHORE. A WEAK COASTAL EDDY HAS
FORMED OVER THE INNER WATERS...AND WINDS WILL GENERALLY BE LESS
THEN 15 KT TONIGHT.

$$

PZZ775-021100-
/O.CON.KSGX.SC.Y.0006.000000T0000Z-120302T1400Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
623 PM PST THU MAR 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY. 

* WINDS AND WAVES: NORTHWEST WINDS 15 TO 25 KT WITH GUSTS 30 KT
  WILL GENERATE STEEP WAVES AND ROUGH SEAS. COMBINED SEAS WILL
  RANGE FROM 8 TO 10 FEET.

* TIMING: TONIGHT.

* IMPACTS: THE GUSTY WINDS AND ELEVATED SEAS WILL MAKE FOR ROUGH 
  AND HAZARDOUS SEA CONDITIONS. STEEP WAVES HAVE THE POTENTIAL 
  TO CAPSIZE SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND STEEP WIND WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

MOEDE
238 
WHUS76 KSGX 021031
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
231 AM PST FRI MAR 2 2012

...GUSTY WINDS AND ROUGH SEAS OVER THE OUTER WATERS THROUGH THE EARLY
MORNING HOURS...

.GUSTY WINDS OF 15 TO 25 KT COMBINED WITH STEEP WIND WAVES WILL
CONTINUE TO PRODUCE HAZARDOUS BOATING CONDITIONS IN THE OUTER
WATERS EARLY THIS MORNING. EXPECT WINDS TO LIGHTEN AND SEAS TO
IMPROVE BY MID-MORNING.

PZZ775-021400-
/O.CON.KSGX.SC.Y.0006.000000T0000Z-120302T1400Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
231 AM PST FRI MAR 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY
THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY
THIS MORNING. 

* WINDS AND WAVES: NORTHWEST WINDS 10 TO 15 KT WITH GUSTS TO 25 KT
  WILL CONTINUE TO GENERATE STEEP WAVES AND ROUGH SEAS. COMBINED
  SEAS WILL RANGE FROM 8 TO 10 FEET.

* TIMING: UNTIL 6 AM THIS MORNING.

* IMPACTS: THE GUSTY WINDS AND ELEVATED SEAS WILL MAKE FOR ROUGH 
  AND HAZARDOUS SEA CONDITIONS. STEEP WAVES HAVE THE POTENTIAL 
  TO CAPSIZE SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND STEEP WIND WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

HARRISON

HTTP://WWW.WEATHER.GOV/SANDIEGO
974 
WHUS76 KSGX 021347
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
547 AM PST FRI MAR 2 2012

PZZ775-021500-
/O.EXP.KSGX.SC.Y.0006.000000T0000Z-120302T1400Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
547 AM PST FRI MAR 2 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS
MORNING. 

BUOY OBSERVATIONS INDICATE THAT WINDS AND SEAS HAVE DIMINISHED
OVER THE OUTER COASTAL WATERS EARLY THIS MORNING. THUS...THE
SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

HARRISON

HTTP://WWW.WEATHER.GOV/SANDIEGO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 29, 2:00 PM PST, 27 minutes earlier.

Area forecast discussion, Feb 29, 2:00 PM PST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PST WED FEB 29 2012

.SYNOPSIS...
CLOUDS WILL INCREASE TONIGHT AHEAD OF STRONG LOW PRESSURE TROUGH
APPROACHING FROM THE NORTHWEST. LIGHT SHOWERS ARE POSSIBLE WEST OF
THE MOUNTAINS TONIGHT AND THURSDAY MORNING. VERY STRONG WEST WINDS
WILL ACCOMPANY THIS TROUGH IN THE MOUNTAINS AND DESERTS THURSDAY.
THE WINDS WILL SHIFT TO THE NORTHEAST WITH THE PASSAGE OF THE TROUGH
THURSDAY NIGHT WITH STRONG OFFSHORE WINDS FRIDAY. THE DRY OFFSHORE
FLOW WILL BRING CLEAR SKIES AND WARMER DAYS SATURDAY AND SUNDAY.
EARLY NEXT WEEK ONSHORE FLOW WILL RETURN AND BRING COOLING AND
MARINE LAYER CLOUDS BACK TO THE COASTAL AREAS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

STRONG WINDS WILL IMPACT SOUTHERN CALIFORNIA TONIGHT THROUGH
SATURDAY. THE WINDS WILL BE FROM THE WEST-NORTHWEST THURSDAY...THEN
SHIFT OFFSHORE THURSDAY NIGHT AND FRIDAY WHEN STRONG NORTHEAST WINDS
WILL FUNNEL THROUGH THE MOUNTAIN PASSES AND INTO THE VALLEYS.

THIS LONG DURATION WIND EVENT WILL BEGIN THURSDAY AS SHORTWAVE
ENERGY OVER THE GULF OF ALASKA DIGS SOUTH TONIGHT AND CARVES OUT A
DEEP TROUGH OVER THE INTERMOUNTAIN WEST. PRESSURE GRADIENTS ARE UP
TO 12 MB TO SOUTHERN NEVADA...AND GUSTY WINDS WILL SURFACE ACROSS
THE HIGH DESERTS THIS AFTERNOON AND EVENING WHERE A WIND ADVISORY IS
IN EFFECT.

SURFACE WINDS WILL BE STRONGER THURSDAY AS THE UPPER TROUGH
APPROACHES. SOME OF THE MID AND UPPER LEVEL JET ENERGY WILL
TRANSPORT TOWARD THE SURFACE WITH 850 MB WINDS OF 35-45 KT WITH
HIGHER GUSTS TO 55 KT ON THE HIGH RESOLUTION WRF. STRONGEST WINDS
WILL ARRIVE THURSDAY AFTERNOON AND EVENING WITH MOUNTAIN WAVES
LIKELY OVER THE MOUNTAINS AND SURFACING INTO THE DESERTS. IT IS
QUITE LIKELY THESE STRONG WINDS ACROSS THE MOUNTAINS WILL SURFACE
INTO SOME OF THE DESERT AREAS. WIND ADVISORIES OR HIGH WIND WARNINGS
WILL LIKELY BE NEEDED FOR THIS OFFSHORE WIND EVENT.

ON THURSDAY NIGHT THE TROUGH AXIS PASSES AND THE WINDS QUICKLY
SHIFT TO THE NORTH OVERNIGHT. INITIALLY THE STRONG NORTHERLY WINDS
WILL FAVOR THE NORTH-SOUTH PASSES THROUGH THE SAN BERNARDINO
MOUNTAIN PASSES...FUNNELING THROUGH THE CAJON PASS AND MORONGO
VALLEY INTO THE NORTHERN COACHELLA VALLEY. THEY WILL TRANSITION TO
THE EAST-NORTHEAST FRIDAY THROUGH SATURDAY AS SURFACE HIGH PRESSURE
BUILDS OVER UTAH. THE WINDS WILL BE STRONGEST THROUGH THE EAST-WEST
PASSES OF RIVERSIDE AND SAN DIEGO COUNTIES WHERE WINDS FROM 20-40
MPH WILL GUSTS OVER 60 MPH IN THE FAVORED PASSES DURING THIS
TIME. A HIGH WIND WATCH FOR THE DRY OFFSHORE PART OF THIS WIND EVENT
HAS BEEN ISSUED FROM THUR NIGHT THROUGH SATURDAY MORNING. THE GUSTY
EAST WINDS WILL CONTINUE SATURDAY.

AS FOR THE RAIN CHANCES TONIGHT...THE STRONGEST DYNAMICS WILL PASS
BY TO THE NORTHEAST OVER THE GREAT BASIN. THERE IS LIMITED MOISTURE
ALOFT...SO THE PRECIP WILL HAVE TO COME FROM THE MARINE LAYER THAT
WILL DEEPEN TO OVER 6000 FEET TONIGHT THROUGH THURSDAY MORNING.
LIGHT SHOWERS ARE POSSIBLE TONIGHT WEST OF THE MOUNTAINS...WITH THE
BEST CHANCE FOR MEASURABLE PRECIP ON THE WEST FACING MOUNTAIN
SLOPES. THE MARINE LAYER WILL REMAIN FAIRLY DEEP THROUGH THURSDAY
AFTERNOON BEFORE STRONG OFFSHORE FLOW FORCES IT OFF THE COAST
FRIDAY.

SATURDAY AND SUNDAY WILL BE DRY AND WARM WEST OF THE MOUNTAINS WITH
HIGHS IN THE 70S AND 80S...WELL ABOVE AVERAGE FOR EARLY MARCH.

THE OFFSHORE EVENT ENDS MONDAY WITH COOLING AND A GRADUAL RETURN OF
MARINE LAYER CLOUDS TO COASTAL AND VALLEY ZONES TUESDAY AND
WEDNESDAY.

&&

.AVIATION...
292145Z...VFR CONDS THROUGH THIS AFTERNOON WITH A FEW-SCT STRATOCU
WITH BASES 3000-5000 FT MSL...MAINLY INLAND AND OVER MTNS. BY
01/01Z-03Z...BKN-OVC CLDS WITH BASES AROUND 2000-3000 FT MSL WILL
MOVE IN W OF MTNS. CLD TOPS WILL REACH 6000-7000 FT MSL WITH COASTAL
MOUNTAIN SLOPES OBSCURED. LIGHT RAIN SHOWERS ARE POSSIBLE
01/03Z-18Z...MAINLY FAR INLAND AND ON COASTAL SLOPES. IN THE
MOUNTAINS AND DESERTS...WESTERLY WINDS WILL INCREASE LATE THIS
EVENING WITH AREAS OF MOD-STG UP/DOWNDRAFTS/LLWS AND WILL CONTINUE
THROUGH THURSDAY. BY 01/15-18Z...CLDS ALONG THE COASTAL STRIP WILL
BECOME SCATTERED. LIGHT SHOWERS WILL CONTINUE ALONG COASTAL MOUNTAIN
SLOPES WITH CLDS/PCPN OBSCURING TERRAIN ABOVE 3000 FT MSL THROUGH
THURSDAY EVENING.

&&

.MARINE...
WEST-NORTHWEST WINDS WILL INCREASE THURSDAY AFTERNOON OVER THE
COASTAL WATERS AND REMAIN STRONG THURSDAY NIGHT BEHIND A WEAK COLD
FRONT. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR FREQUENT WIND
GUSTS TO 25 KTS AND ASSOCIATED STEEP WIND WAVES DURING THIS TIME
PERIOD.

&&

.FIRE WEATHER...
ALTHOUGH IT WILL BE DRY AND WINDY WITH THE OFFSHORE FLOW FRIDAY
THROUGH SUNDAY...RECENT WETTING RAINS AND SNOWS WILL REDUCE THE FIRE
WEATHER HAZARD. COORDINATED WITH THE FIRE WEATHER FORECASTER
AT SPC. NO PLANS ON ISSUING A FIRE WEATHER WATCH AT THIS TIME. WILL
CONTINUE TO EVALUATE OVER THE NEXT SEVERAL DAYS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FOR THE APPLE AND LUCERNE VALLEYS UNTIL 10 PM
     TONIGHT.

     HIGH WIND WARNING FOR THE MOUNTAINS AND DESERTS FROM 10 AM TO
     10 PM THURSDAY.

PZ...SMALL CRAFT ADVISORY FOR THE OUTER WATERS FROM NOON THURSDAY TO
     6 PM FRIDAY.

     SMALL CRAFT ADVISORY FOR THE INNER WATERS FROM 6 PM THURSDAY TO
     6 AM FRIDAY.

NONE.

&&

PUBLIC/FIRE WEATER...MOEDE
AVIATION/MARINE...MOKER
Hazardous weather outlook, Feb 29, 4:24 AM PST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
424 AM PST WED FEB 29 2012

CAZ042-043-048-050-055>058-061-062-010100-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
424 AM PST WED FEB 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG AND GUSTY WEST WINDS LIKELY THURSDAY. DAMAGING NORTHEAST
WINDS POSSIBLE FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CAZ060-010100-
APPLE AND LUCERNE VALLEYS-
424 AM PST WED FEB 29 2012

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
GUSTY SOUTHWEST WINDS LIKELY THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GUSTY WEST TO NORTHWEST WINDS THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PZZ750-775-010100-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
424 AM PST WED FEB 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT ADVISORIES MAY IN EFFECT THURSDAY FOR GUSTY NORTHWEST
WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BALFOUR

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 2:30 AM PSTWind AdvisorySGXSan Bernardino19 hr
Feb 29, 11:30 AM PSTHigh Wind WatchSGXRiverside, San Bernardino, San Diego3 hr
Feb 29, 2:31 PM PSTHigh Wind WarningSGXRiverside, San Bernardino, San Diego31 hr

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.